Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood watch at May 11, 2021, 3:27 AM CDT for 9 counties in Texas. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2021, 3:27 AM CDT (08:27 UTC)
- Expired
- May 12, 2021, 2:57 AM CDT
- In force
- 24 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- None
Counties Brazos County, TX, Grimes County, TX, Houston County, TX, Madison County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 152 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
984 WGUS64 KHGX 110827 FFAHGX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Houston/Galveston TX 327 AM CDT Tue May 11 2021 .After seeing successive rounds of heavy rainfall recently; Houston, Trinity, and Polk counties are sensitive to possible further heavy rainfall today and tonight. Because of this, a flash flood watch has been issued. TXZ163-164-179-111630- /O.NEW.KHGX.FF.A.0002.210511T0827Z-210512T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Houston-Trinity-Polk- Including the cities of Livingston, Groveton, Crockett, Trinity, and Corrigan 327 AM CDT Tue May 11 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY NIGHT UNTIL EARLY WEDNESDAY MORNING... The National Weather Service in League City has issued a * Flash Flood Watch for a portion of southeast Texas, including the following areas, Houston, Polk and Trinity. * Through Wednesday morning * Rainfall totals of 1 to 3 inches are forecast. Isolated totals comparable to the highest totals in previous days, generally 5 to 7 inches, are again possible with the strongest storms. * Flooding is possible if locations that have seen heavy rainfall in the past day or two receive heavy rainfall again today. The most vulnerable locations will be low-lying roads, creeks/streams, and other poor-draining areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ SPL
3 follow-up statements
459 WGUS64 KHGX 112032 FFAHGX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Houston/Galveston TX 332 PM CDT Tue May 11 2021 TXZ176>178-196-198-199-120445- /O.EXA.KHGX.FF.A.0002.000000T0000Z-210512T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brazos-Grimes-Madison-Montgomery-San Jacinto-Walker- Including the cities of Bryan, Coldspring, College Station, Conroe, Huntsville, Madisonville, Navasota, Shepherd, and The Woodlands 332 PM CDT Tue May 11 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Houston/Galveston has expanded the * Flash Flood Watch to include a portion of southeast Texas... including the following counties...Brazos...Grimes...Madison... Montgomery...San Jacinto and Walker. * Through Wednesday morning * Rainfall totals of 1 to 3 inches are forecast. Isolated totals comparable to the highest totals in previous days, generally 5 to 7 inches, are again possible with the strongest storms. * Flooding is possible if locations that have seen heavy rainfall in the past day or two receive heavy rainfall again today. The most vulnerable locations will be low-lying roads, creeks/streams, and other poor-draining areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TXZ163-164-179-120445- /O.CON.KHGX.FF.A.0002.000000T0000Z-210512T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Houston-Polk-Trinity- Including the cities of Corrigan, Crockett, Groveton, Livingston, and Trinity 332 PM CDT Tue May 11 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * A portion of southeast Texas...including the following counties...Houston...Polk and Trinity. * Through Wednesday morning * Rainfall totals of 1 to 3 inches are forecast. Isolated totals comparable to the highest totals in previous days, generally 5 to 7 inches, are again possible with the strongest storms. * Flooding is possible if locations that have seen heavy rainfall in the past day or two receive heavy rainfall again today. The most vulnerable locations will be low-lying roads, creeks/streams, and other poor-draining areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
467 WGUS64 KHGX 120254 FFAHGX Flood Watch National Weather Service Houston/Galveston TX 954 PM CDT Tue May 11 2021 TXZ176>178-196-198-199-120400- /O.CAN.KHGX.FF.A.0002.000000T0000Z-210512T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brazos-Grimes-Madison-Montgomery-San Jacinto-Walker- Including the cities of Bryan, Coldspring, College Station, Conroe, Huntsville, Madisonville, Navasota, Shepherd, and The Woodlands 954 PM CDT Tue May 11 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Texas has been cancelled. Additional periods of showers and thunderstorms are anticipated overnight, however the ground should be able to absorb most of it without many issues. The flood threat should be more localized versus widespread. $$ TXZ163-164-179-121200- /O.CON.KHGX.FF.A.0002.000000T0000Z-210512T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Houston-Polk-Trinity- Including the cities of Corrigan, Crockett, Groveton, Livingston, and Trinity 954 PM CDT Tue May 11 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... The Flash Flood Watch continues for * A portion of southeast Texas...including the following counties...Houston...Polk and Trinity. * Until 7 AM CDT Wednesday * Some locations in the area have seen 4 to 8 inches of rainfall the past several days. Any additional moderate to heavy rain falling over those locations in a short time period will quickly runoff and cause flooding. * The most vulnerable locations will be low-lying roads, creeks/streams, and other poor-draining areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
362 WGUS64 KHGX 120757 FFAHGX Flood Watch National Weather Service Houston/Galveston TX 257 AM CDT Wed May 12 2021 TXZ163-164-179-120900- /O.CAN.KHGX.FF.A.0002.000000T0000Z-210512T1200Z/ Houston-Trinity-Polk- Including the cities of Livingston, Groveton, Crockett, Trinity, and Corrigan 257 AM CDT Wed May 12 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Texas, including the following areas, Houston, Polk and Trinity has been cancelled. The Flood Watch is cancelled. Though light to occasionally moderate rain showers may be seen at times through early afternoon, rain rates will not be high enough to threaten additional flooding. Please continue to heed remaining road closures. $$ SPL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood watch went out at May 11, 12:01 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 11, 12:01 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1201 AM CDT Tue May 11 2021 .AVIATION [06Z TAF ISSUANCE]... Mix of VFR to IFR cigs across SE Texas to continue through the rest of the night hours. Cigs expected to lift Tuesday morning and possibly scatter out during the afternoon hours. There is still a chance for patchy fog to develop given the small dew point spreads and light VRB winds, however, high clouds moving in from the west could suppress it from forming. Tuesday, continued with not mentioning wx for the morning hours, though some isolated activity is possible. SHRA/TSRA activity will be more pronounced mostly along areas north of I-10 during the mid to late afternoon hours along a meandering boundary line. Hazards with these storms will be heavy rain, strong VRB gusty winds, frequent lightning and hail. Models bring this activity down into areas south of I-10 in the overnight hours, however, will have to wait for models to initiate them first Tuesday afternoon in order to obtain a better sense of timing and intensity of these storms. S winds at 10 KTS or less expected Tuesday...VRB at times across CLL/UTS/CXO. Wind speeds along the coasts will be at 15 KTS or less. 24 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 67 79 63 71 60 / 30 80 80 60 20 Houston (IAH) 75 88 67 75 62 / 20 30 70 70 20 Galveston (GLS) 76 84 72 78 67 / 10 20 60 70 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Aviation...24
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 6:28 AM CDT | Areal Flood Advisory | HGX | Polk | 3 hr |
| May 11, 6:46 AM CDT | Special Weather Statement | HGX | Polk | 44 min |
| May 11, 7:25 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 35 min |
| May 11, 8:34 AM CDT | Areal Flood Advisory | HGX | Polk | 3 hr |
| May 11, 10:03 AM CDT | Small Craft Advisory | HGX | 3 hr | |
| May 11, 11:05 AM CDT | Special Weather Statement | HGX | Houston | 10 min |
| May 11, 1:09 PM CDT | Special Weather Statement | HGX | Madison | 36 min |
| May 11, 1:21 PM CDT | Special Weather Statement | HGX | Brazos | 39 min |
| May 11, 1:28 PM CDT | Tornado Warning | HGX | Houston, Madison, Walker | 32 min |
| May 11, 1:57 PM CDT | Tornado Warning | HGX | Houston, Madison, Walker | 18 min |
| May 11, 2:20 PM CDT | Tornado Warning | HGX | Houston, Trinity, Walker | 25 min |
| May 11, 2:41 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 64 min |
| May 11, 3:09 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 52 min |
| May 11, 3:31 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 44 min |
| May 11, 3:53 PM CDT | Severe Thunderstorm Warning | HGX | Houston | 37 min |
| May 11, 4:10 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes | 35 min |
| May 11, 4:14 PM CDT | Tornado Warning | HGX | Houston, Trinity | 31 min |
| May 11, 4:27 PM CDT | Tornado Warning | HGX | Houston, Trinity, Walker | 33 min |
| May 11, 4:44 PM CDT | Tornado Warning | HGX | Houston, Polk, Trinity | 46 min |
| May 11, 4:54 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity | 51 min |
| May 11, 5:22 PM CDT | Special Weather Statement | HGX | Montgomery, Waller | 38 min |
| May 11, 5:34 PM CDT | Areal Flood Advisory | HGX | Houston, Madison | 116 min |
| May 11, 5:41 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto, Trinity | 64 min |
| May 11, 5:49 PM CDT | Areal Flood Advisory | HGX | Houston, San Jacinto, Trinity, Walker | 116 min |
| May 11, 6:18 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 42 min |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.